Alert archive / Louisiana / Tornado Warnings in 2010
Tornado Warning 52, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Oct 19, 2010, 5:54 PM CDT for Caldwell Parish, Louisiana. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 19, 2010, 5:54 PM CDT (22:54 UTC)
- Expired
- Oct 19, 2010, 6:20 PM CDT
- In force
- 26 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
County Caldwell Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.9 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 86 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1006 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
856
WFUS54 KSHV 192254
TORSHV
LAC021-192330-
/O.NEW.KSHV.TO.W.0052.101019T2254Z-101019T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
554 PM CDT TUE OCT 19 2010
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN CALDWELL PARISH IN NORTH CENTRAL LOUISIANA...
THIS INCLUDES THE CITY OF COLUMBIA...
* UNTIL 630 PM CDT
* AT 550 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR COLUMBIA...
MOVING SOUTHEAST AT 25 MPH.
* THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE
INDICATED PARISH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3209 9188 3209 9191 3206 9189 3199 9188
3193 9189 3193 9190 3193 9199 3208 9212
3219 9195 3210 9186
TIME...MOT...LOC 2254Z 323DEG 29KT 3206 9197
$$
VII1 follow-up statement
273
WWUS54 KSHV 192320
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
620 PM CDT TUE OCT 19 2010
LAC021-192330-
/O.CAN.KSHV.TO.W.0052.000000T0000Z-101019T2330Z/
CALDWELL LA-
620 PM CDT TUE OCT 19 2010
...THE TORNADO WARNING FOR CALDWELL PARISH IS CANCELLED...
THE STORM HAS WEAKENED...AND HAS MOVED EAST OF CALDWELL PARISH.
LAT...LON 3209 9188 3209 9191 3206 9189 3199 9188
3193 9189 3193 9190 3193 9199 3208 9212
3219 9195 3210 9186
TIME...MOT...LOC 2320Z 323DEG 29KT 3189 9182
$$
VIIWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Oct 19, 2:59 PM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, Oct 19, 2:59 PM CDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 259 PM CDT TUE OCT 19 2010 .DISCUSSION... SURFACE ANALYSIS THIS AFTERNOON SHOWS THE FRONT IS ABOUT A THIRD OF THE WAY THROUGH THE CWFA OR NEAR THE AR/LA STATE LINE. RADAR IMAGERY SHOWS SCATTERED AND WIDESPREAD SHOWERS WITH EMBEDDED THUNDERSTORMS OVER THE ARKANSAS COUNTIES BEHIND THE FRONT. SOME ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED AHEAD OF THE FRONT AS WELL WITH THE ONSET OF DAYTIME HEATING OVER THE SOUTHERN AND SOUTHEASTERN PORTIONS OF THE CWFA. THIS PREFRONTAL CONVECTION SHOULD NOT LAST BUT A FEW HOURS...DIMINISHING EARLY THIS EVENING AS WE LOSE HEATING AND THE FRONT MOVES FURTHER INTO THE CWFA. THE COLD FRONT IS EXPECTED TO CONTINUE TO GRADUALLY MOVE THROUGH THE FOUR STATE REGION DURING THE EVENING AND OVERNIGHT HOURS...MOVING SOUTH OF THE CWFA BEFORE DAYBREAK. LIGHT TO MODERATE SHOWERS WITH AN OCCASIONAL EMBEDDED THUNDERSTORM WILL CONTINUE BEHIND THE FRONT THIS EVENING AND DURING THE OVERNIGHT HOURS AS THEY SHIFT SOUTH AND EAST. ALL PRECIP SHOULD MOVE SOUTHEAST OF THE AREA BEFORE LUNCHTIME ON WEDNESDAY...IF NOT A FEW HOURS SOONER. HIGH PRESSURE AT THE SURFACE AND ALOFT WILL QUICKLY BUILD BACK INTO THE REGION AFTER THE PASSAGE OF THE FRONT. THIS WILL BRING DRY CONDITIONS FOR THE REMAINDER OF THE DAY ON WEDNESDAY AND LASTING THROUGH MUCH OF THURSDAY. SLIGHTLY COOLER TEMPERATURES WILL BE POSSIBLE THOSE DAYS BEHIND THE FRONT...WITH LOCATIONS ACROSS THE NORTHERN HALF OF THE CWFA STRUGGLING TO GET OUT OF THE 70S FOR HIGHS. HAVE REMAINED RATHER CLOSE TO GUI FOR TEMPERATURES THOSE DAYS. BY FRIDAY AN UPPER LEVEL CLOSED LOW WILL DEVELOP AND MOVE OVER PORTIONS OF NORTH TEXAS. IT WILL SHIFT NORTHEAST THROUGH SATURDAY BEFORE JOINING THE MAIN UPPER LEVEL FLOW. THIS WILL PUT THE CWFA UNDER SOUTHWESTERLY FLOW ALOFT FOR FRIDAY THROUGH MUCH OF THE WEEKEND. THIS WILL ALLOW FOR A DECENT INCREASE IN MOISTURE...WHICH COULD RESULT IN INCREASED RAIN CHANCES OVER AT LEAST THE WESTERN HALF OF THE CWFA. THERE MAY BE A FEW PERTURBATIONS TO PASS THROUGH THIS SOUTHWEST FLOW TO PROVIDE PERIODS OF FORCING TO CONTRIBUTE TO THESE RAIN CHANCES. ANOTHER DISTURBANCE WILL BE ON THE HEALS OF THE FIRST ONE BY SUNDAY AND INTO MONDAY. A SHORTWAVE WILL DIP DOWN INTO NORTH CENTRAL TEXAS AND CENTRAL OKLAHOMA BY THE END OF THE WEEKEND INTO EARLY NEXT WEEK. THERE HAS NOT BEEN MUCH RUN TO RUN CONSISTENCY ON THIS SYSTEM WITH THE TIMING AND PLACEMENT. THERE HAVE ALSO BEEN DISCREPANCIES BETWEEN MODELS. HOWEVER...IT LOOKS AS IF AT SOME POINT THIS SHORTWAVE WILL PUSH ANOTHER FRONT INTO THE REGION SOMETIME DURING THE LATE WEEKEND OR EARLY WORK WEEK. SO FOR NOW HAVE REMAINED WITH SOMEWHAT OF LOW POPS FOR THE LAST FEW PERIODS OF THE FORECAST...WHICH IS VERY SIMILAR TO THE PREVIOUS FORECAST. OVERALL TEMPERATURES FOR THIS TIME PERIOD LOOK REASONABLE AND HAVE MADE FEW CHANGES. /22/ && .AVIATION... A COLD FRONT IS PUSHING THROUGH THE FOUR STATE REGION AND HAS SCATTERED SHOWERS AND THUNDERSTORMS ASSOCIATED WITH IT. THE ACTIVITY WILL CONTINUE THROUGH THE AFTERNOON AND EVENING HOURS AND WILL CEASE OVER THE NIGHTTIME HOURS FROM NORTHWEST TO SOUTHEAST. WINDS WILL DECREASE AND SHIFT TO THE NORTH DURING THE OVERNIGHT HOURS...AND WE COULD SEE SOME EARLY MORNING FOG AT SOME OF OUR TAF SITES. /23/ && .PRELIMINARY POINT TEMPS/POPS... SHV 58 80 54 83 58 / 50 10 10 10 10 MLU 57 79 53 85 54 / 40 20 10 10 10 DEQ 53 77 47 85 54 / 50 10 10 10 20 TXK 56 78 51 84 56 / 50 10 10 10 10 ELD 54 77 49 82 54 / 50 10 10 10 10 TYR 61 81 57 85 61 / 40 10 10 10 10 GGG 60 81 55 85 60 / 40 10 10 10 10 LFK 62 84 59 86 60 / 40 10 10 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 22/23
Hazardous weather outlook, Oct 19, 11:45 AM CDT, 6 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1145 AM CDT TUE OCT 19 2010 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-201645- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1145 AM CDT TUE OCT 19 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE ACROSS THE FOUR STATE REGION THROUGH THIS EVENING AS A COLD FRONT MOVES INTO THE REGION. THE MAIN IMPACTS FROM THE STRONGER STORMS WILL BE HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS BETWEEN 40 AND 50 MPH. THE POSSIBILITY FOR STRONG STORMS IS EXPECTED TO DIMINISH AROUND SUNSET. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Oct 19, 4:13 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
413 PM CDT TUE OCT 19 2010
LAZ003>005-012-013-019-192215-
BIENVILLE-CLAIBORNE-JACKSON-LINCOLN-WEBSTER-WINN-
413 PM CDT TUE OCT 19 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 515 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
WEBSTER...CLAIBORNE AND BIENVILLE...
IN NORTH CENTRAL LOUISIANA...
LINCOLN...JACKSON AND WINN...
INCLUDING THE FOLLOWING LOCATIONS...
ARCADIA...GIBSLAND...GRAMBLING...JONESBORO AND RUSTON...
AT 407 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A CLUSTER OF DEVELOPING STRONG THUNDERSTORMS...NEAR
ATHENS...JUST NORTHWEST OF QUITMAN...AND JUST NORTHEAST OF
RINGGOLD. THESE STORMS WERE MOVING TO THE EAST SOUTHEAST NEAR 25
MPH.
MOTHBALL SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE
STORMS.
VIILocal storm report, Oct 19, 4:24 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
424 PM CDT TUE OCT 19 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND DMG CLARENCE 31.82N 93.03W
10/19/2010 NATCHITOCHES LA EMERGENCY MNGR
SEVERAL TREES WERE BLOWN DOWN IN THE COMMUNITY OF
CLARENCE.
&&
18Special weather statement, Oct 19, 4:53 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
453 PM CDT TUE OCT 19 2010
LAZ001-002-010>012-192230-
BIENVILLE-BOSSIER-CADDO-DE SOTO-RED RIVER-
453 PM CDT TUE OCT 19 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 530 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
CADDO...BOSSIER...BIENVILLE...DE SOTO AND RED RIVER...
INCLUDING THE FOLLOWING LOCATIONS...
RINGGOLD...
AT 447 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 13 MILES EAST OF STONEWALL...OR 14
MILES SOUTH OF BOSSIER CITY...MOVING EAST SOUTHEAST AT 20 MPH.
DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
VIISpecial weather statement, Oct 19, 5:22 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
522 PM CDT TUE OCT 19 2010
LAZ012-013-019-192300-
BIENVILLE-JACKSON-WINN-
522 PM CDT TUE OCT 19 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 600 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
BIENVILLE...
IN NORTH CENTRAL LOUISIANA...
JACKSON AND WINN...
INCLUDING THE FOLLOWING LOCATIONS...
JONESBORO...
AT 518 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 8 MILES NORTHEAST OF
JONESBORO...MOVING SOUTHEAST AT 20 MPH. THE AIRPORT AT RUSTON
REPORTED A 44 MPH WIND GUST WITH THIS STORM.
PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
VIISpecial weather statement, Oct 19, 5:23 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
523 PM CDT TUE OCT 19 2010
LAZ011-018-192315-
NATCHITOCHES-RED RIVER-
523 PM CDT TUE OCT 19 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 615 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
RED RIVER AND NATCHITOCHES...
INCLUDING THE FOLLOWING LOCATIONS...
CAMPTI AND COUSHATTA...
AT 518 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 9 MILES NORTHWEST OF COUSHATTA...OR
18 MILES NORTHEAST OF MANSFIELD...MOVING SOUTHEAST AT 25 MPH.
PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.Special weather statement, Oct 19, 5:38 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
538 PM CDT TUE OCT 19 2010
LAZ014-021-192300-
CALDWELL-OUACHITA-
538 PM CDT TUE OCT 19 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 600 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTH CENTRAL LOUISIANA...
OUACHITA AND CALDWELL...
INCLUDING THE FOLLOWING LOCATIONS...
COLUMBIA...
AT 536 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 9 MILES NORTHWEST OF
COLUMBIA...MOVING SOUTHEAST AT 25 MPH. A 44 MILE PER HOUR WIND
GUST WAS REPORTED AT THE MONROE AIRPORT FROM THIS STORM.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
VII
VIIThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 19, 2:41 PM CDT | Severe Thunderstorm Warning | SHV | Natchitoches, Red River | 34 min |
| Oct 19, 3:15 PM CDT | Severe Thunderstorm Warning | SHV | Natchitoches, Winn | 45 min |
| Oct 19, 4:05 PM CDT | Severe Thunderstorm Warning | SHV | Grant, LaSalle, Winn | 40 min |
Nearby
Tornado Warnings in Louisiana, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.